Aa
Aa
A
A
A
Close
Avatar universal

how long

This past May my gp sent me to a rheumetologist.  I'd been on hydrocodone for about 3 years and worked up to taking 1 to 3 pills a day.  Soon as  went to the rheumetologist I was taken off the hydrocodone and put on 300 mg of ultram er.  I started getting cold sweats and shakes and was clueless to what was going on cause I was never addicted to anything before.  Of course it all happened at night so I went to the er and they, the doctors, were also clueless.  I finally got to see my regular gp and he figured out I was in withdrawal.  He told me ultram, although not a narcotic was very addictive and what I was going through was withdrawal.  At that time I was taking from 300 to 900 mg of ultam a day.  He put me down to 100 and I went through awful withdrawal for 10 days.  I locked myself in my room when the emotional **** would hit and my husband and children have been very supportive.  After being on 100mg for a few days I decided to try not taking any cause the pain wasn't unbearable.  24 hrs later I'm getting the cold sweats and 48 hrs the muscle spasms, and I do mean spasms began.  My whole body would jerk and I couldn't even sleep cause it would wake me up.  Well the major spasms have stopped.  It's been a week since I took my last pill but I'm still getting the cold sweats and not sleeping and just all around miserable.  The question is How long does it take to get past this?  My doctor told me I have an extra sensitivity to these pain killers cause most people require a lot more than I was taking to become addicted.  I'm 56, going through menopause.  I'm supposed to be having hot flashes not cold sweats lol  Even now my hands are clammy and I am cold.  I could sure use an encouraging word.  I have no desire to ever be on a pain pill again.  I will find another way to deal with the arthritis and fibro.  Thank you
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Your body is adjusting.  It takes time.  Everyone is different.  

I found that at two weeks I was sleeping pretty well.  Try to get some exercise which should help with the pain and withdrawl symptoms as well as giving you a mental boost.  By exercising at least 20 min per day, you will get better sleep.

I also found that taking a hot bath right before bed put me out.  The sweating is a way for the body to eliminate toxins, so while kind of nasty and annoying, be grateful that your body is ridding itself of the rest of the poison in your system.

Take each day as it comes.  Real soon you will be surprised at how things settle down and how great you feel.  This is a good time to get invested in some type of hobby to eliminate the restlessness and tire you out before bedtime.

Good luck and keep on posting.

Matt
Helpful - 0
986593 tn?1283532211
The good nites sleep is usually the last thing to come back. 14 days of meds for me and i still cant sleep thru the nite. Everyone is different when it comes to wd. The lack of sleep affects us in different ways to. Your sweats could be from the lack of sleep. Anyways it is al normal.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.